MAUDE Adverse Event Report: IVANTIS INC HYDRUS MICROSTENT; INTRAOCULAR PRESSURE LOWERING IMPLANT

IVANTIS INC HYDRUS MICROSTENT; INTRAOCULAR PRESSURE LOWERING IMPLANT
Catalog Number 100300293
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Floaters (1866); Intraocular Pressure Increased (1937); Uveitis (2122); Blurred Vision (2137)
Date of Event 02/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that during the post operative week one visit after the stent implantation procedure, the patient experienced blurry vision and floaters since post operative day 5.The patient had diffuse granulomatous keratic precipitates (kps), anterior chamber and vitreous cell.The physician did tap and inject just to be safe, but conjunctiva was white and quiet, no pain, didn¿t really seem like endophthalmitis.The physician thought it could be early sympathetic ophthalmia or reaction to stent (granulomatous inflammatory reaction).Additional information was requested and received stating post-operatively, granulomatous uveitis was first noted on post-operative day 8, accompanied by worsened vision and elevated intraocular pressure.Given the presentation of anterior chamber and vitreous cell within one week of surgery, the condition had initially been treated as a possible case of post-operative endophthalmitis.The patient underwent a vitreous tap and received an intravitreal injection of cephalosporin antibiotics and glycopeptide antibiotics on the same day.The patient had been last seen on post operative day 14 (last seen date), at which point bacterial cultures and viral pcr from the vitreous fluid had been negative, ruling out infectious endophthalmitis and herpetic infection.The clinical condition had shown improvement with frequent topical steroid use, and the inflammation was expected to continue resolving.Post-operative medications had included corticosteroids, quinolone antibiotics, nonsteroidal anti-inflammatory drugs, cephalosporin antibiotics, and glycopeptide antibiotics.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A sample was not received at the investigation site for evaluation for the report of granulomatous inflammatory reaction, blurry vision, floaters, and intraocular pressure increase; therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.Therefore, the root cause for the customer complaint issue cannot be determined.The manufacturer internal reference number is: (b)(4).

Brand Name
HYDRUS MICROSTENT
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
IVANTIS INC
201 technology drive
irvine CA 92618
Manufacturer (Section G)
IVANTIS INC
201 technology drive
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21596918
Report Number3016075957-2025-00014
Device Sequence Number8878071
Product Code OGO
UDI-Device Identifier00867487000134
UDI-Public(01)00867487000134(17)260826(11)240826(10)24800017
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170034
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/26/2026
Device Catalogue Number100300293
Device Lot Number24800017
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer05/19/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date06/10/2025
Date Device Manufactured08/26/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AND THE FOLLOWING DAY, VALTREX 500 MG TID ADDED; CIPROLFOXACIN QID,; KETOROLAC QID; PREDNISOLONE INCREASED TO Q1H.; PREDNISOLONE QID,; S/P INTRAVITREAL INJECTION OF CETAZIDIME; S/P INTRAVITREAL INJECTION OF VANCOMYCIN.
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American